What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 10, 1:35 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 10, 1:35 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Gray ME
235 PM EDT Tue Jul 10 2018
.SYNOPSIS...
A cold front will gradually exit off the coast this evening. It
will be noticeably cooler and drier on Wednesday behind the
front as high pressure builds in through the remainder of the
work week. A weak disturbance passing by to the north could
bring a few showers on Saturday. Warm, humid weather returns
early next week as high pressure moves east and a southerly flow
brings in the warm.
&&
.NEAR TERM /TONIGHT/...
A slow moving cold front will slip southwards through Maine and
New Hampshire for the remainder of the afternoon and early
evening. Ahead of this front, the atmosphere has been allowed to
destabilize. Temperatures in the 80s to lower 90s, along with
dew points in the upper 50s and lower 60s will continue to allow
for high CAPE values through sunset. Splitting cells and line
segments a possibility through this evening. Have included the
threat of damaging winds and large hail as a few storms may
become severe.
Otherwise, the front gradually exits the coastline later this
evening with showers and any leftover storms gradually coming to
an end. There will be patchy fog in some of the inland valleys,
especially in any locations that receive heavy rainfall.
Cold air advection behind the front will allow northern areas to
drop into the 40s for overnight lows.
&&
.SHORT TERM /Wednesday THROUGH WEDNESDAY NIGHT/...
Behind the front, cooler and drier air is expected on Wednesday.
Temperatures will be about 10 degrees cooler then today with H8
readings around +10C. Dew point values will be noticeably lower
as well.
Conditions will remain dry despite the presence of a weak upper
level trough remaining over the region.
More cool conditions expected Wednesday night. Patchy fog may
develop once again over the inland, sheltered valley locations.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
High pressure builds across the area Thursday and Friday
bringing dry conditions. Temperatures will be near or slightly
above normal while the dry, calm conditions allow nighttime lows
to drop below normal.
The next upper trough slides by mainly to our north on Saturday,
but could bring some rain showers just about area wide. Not a
lot of instability for thunder with this, just some scattered
showers. High pressure behind this trough moves across the area
on Sunday, with an upper level ridge building in by early next
week. This will open up the door to some warm and humid air from
our southwest to be sent up our way. Temperatures in the upper
80s and low 90s are possible again with some humidity as well.
This should last until the next cold front moves through which
at this point looks likely to arrive Tuesday or Wednesday.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Short Term...Areas of IFR conditions in scattered showers and
thunderstorms through this evening. Damaging winds and hail
possible in a few of these storms.
Long Term...High pressure builds in behind the front and brings
dry weather and light winds through Friday. A trough brings some
scattered showers on Saturday, so MVFR conditions are possible,
with VFR returning by Sunday.
&&
.MARINE...
Short Term...Seas and winds will remain below SCA thresholds
through Wednesday night. There will be a wind shift to the
northwest this evening with the frontal passage.
Long Term...High pressure builds in behind the front for the
rest of this week and into the weekend, keeping winds light and
seas fairly calm.
&&
.TIDES/COASTAL FLOODING...
The combination of high astronomical tides and incoming swell
from tropical cyclone Chris may lead to minor splash-over near
the times of high tide Wednesday night into Thursday night.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR TERM...Cannon
SHORT TERM...Cannon
LONG TERM...Kimble
Hazardous weather outlook, Jul 10, 2:02 PM EST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
302 PM EDT Tue Jul 10 2018
MEZ007>009-012>014-018>022-NHZ001>013-015-111915-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
302 PM EDT Tue Jul 10 2018
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...This Afternoon and Tonight.
A cold front will cross the region through this evening, producing
scattered thunderstorms, some of which will be capable of producing
strong, gusty winds and hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ023>028-NHZ014-111915-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
302 PM EDT Tue Jul 10 2018
This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
A cold front will cross the region through this evening, producing
scattered thunderstorms, some of which will be capable of producing
strong, gusty winds and hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Long period swell from the passage of tropical cyclone Chris well to
our south and east may lead to an increased rip current risk and
possibly minor splash-over Wednesday night into Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-111915-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
302 PM EDT Tue Jul 10 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
A cold front will cross the waters through this evening, producing
scattered thunderstorms, some of which will be capable of producing
strong gusty winds and hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A tropical storm will pass east of the waters Wednesday into
Thursday generating long period swell.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 11:40 AM EST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Gray ME
1240 PM EDT TUE JUL 10 2018
MEZ009-101730-
Central Somerset-
1240 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
At 1239 PM EDT, a strong thunderstorm was located 17 miles southeast
of Jackman, moving east at 25 mph. This storm will cross US 201 just
north of the Forks.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Caratunk Plantation, Chase Stream, Johnson Mountain, West Fork
Plantation, Upper Enchanted, East Moxie, Indian Stream, The Forks
Plantation, Moxie Gore, Misery, Squaretown, Bald Mountain, Sapling,
Parlin Pond and Pierce Pond.
This also includes...
Pleasant Pond Mountain and Moxie Bald Mountain.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4555 6975 4555 6977 4554 6978 4537 6972
4522 6975 4534 7026 4553 7019 4558 6972
TIME...MOT...LOC 1639Z 278DEG 20KT 4540 7009
KimbleSpecial weather statement, Jul 10, 1:19 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Gray ME
219 PM EDT TUE JUL 10 2018
MEZ007>009-NHZ001-101915-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
219 PM EDT TUE JUL 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OXFORD...
NORTHWESTERN SOMERSET...NORTHWESTERN FRANKLIN AND NORTHEASTERN COOS
COUNTIES...
At 217 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southwest of Caucomgomoc Lake to
15 miles northeast of Coburn Gore to 7 miles north of North Troy
Village. Movement was east southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Colebrook, Jackman, Eustis, Coburn Gore, Rangeley, Pittsburg,
Rockwood, Seboomook, Dixville, Lemington, Canaan, Columbia,
Clarksville, Caratunk Plantation, Tim Pond, Carrying Place, Davis,
Moose River, Lynchtown and Long Pond.
This also includes...
First Connecticut Lake, The Bigelows, West Carry Pond, Coleman
State Park, and Lake Francis State Park.
LAT...LON 4587 6965 4587 6972 4576 6972 4574 6981
4565 6970 4553 6978 4527 6970 4481 7158
4520 7140 4524 7144 4530 7130 4524 7113
4535 7101 4524 7084 4542 7080 4540 7062
4551 7072 4554 7058 4598 6983 4598 6968
TIME...MOT...LOC 1817Z 288DEG 38KT 4607 6965 4554 7057 4510 7235
JCSpecial weather statement, Jul 10, 1:34 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Gray ME
234 PM EDT TUE JUL 10 2018
MEZ009-014-101900-
Southern Somerset-Central Somerset-
234 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET COUNTY...
At 234 PM EDT, a strong thunderstorm was located 7 miles southwest of
Kingsbury Plantation, or 15 miles southwest of Guilford, moving east
at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bingham, Kingsbury Plantation, Athens, Harmony, Wellington, Brighton
Plantation, Mayfield, Ripley, Saint Albans and Solon.
LAT...LON 4499 6980 4516 6973 4515 6966 4511 6966
4509 6964 4501 6962 4502 6952 4503 6952
4504 6949 4505 6950 4507 6936 4502 6934
4491 6931
TIME...MOT...LOC 1834Z 286DEG 19KT 4506 6967
JCSpecial weather statement, Jul 10, 2:13 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Gray ME
313 PM EDT TUE JUL 10 2018
MEZ007>009-014-NHZ001-002-102015-
Northern Oxford-Southern Somerset-Northern Franklin-Central
Somerset-Northern Coos-Southern Coos-
313 PM EDT TUE JUL 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OXFORD...
CENTRAL SOMERSET...NORTHERN FRANKLIN AND NORTHERN COOS COUNTIES...
At 312 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northeast of Greenville to
Orleans Village. Movement was southeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Colebrook, Eustis, Rangeley, Kingfield, Bingham, Carrabassett Valley,
Errol, Blanchard, Pittsburg, Dixville, Stratford, Guildhall, Canaan,
Maidstone, Bloomfield, Lemington, Kingsbury Plantation, Phillips,
Weld and Columbia.
This also includes...
Umbagog Lake State Park, First Connecticut Lake, Kilkenny Ridge
Trail, Saddleback Mountain, and Sugarloaf Mountain.
LAT...LON 4553 6978 4508 6964 4454 7158 4456 7160
4459 7154 4475 7163 4491 7150 4499 7154
4501 7147 4501 7150 4507 7150 4514 7143
4528 7092 4523 7086 4531 7081 4561 6971
TIME...MOT...LOC 1912Z 333DEG 19KT 4556 6952 4482 7219
JCSpecial weather statement, Jul 10, 3:02 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Gray ME
402 PM EDT TUE JUL 10 2018
NHZ005-007-008-102030-
Merrimack-Southern Grafton-Sullivan-
402 PM EDT TUE JUL 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SULLIVAN...
SOUTHWESTERN GRAFTON AND NORTHWESTERN MERRIMACK COUNTIES...
At 402 PM EDT, a strong thunderstorm was located near Enfield, or
near Lebanon, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lebanon, New London, Grafton, Hanover, Enfield, Canaan, Danbury,
Grantham, Cornish, Croydon, Orange, Springfield, Wilmot, Sunapee,
Plainfield and Sulton.
This includes Interstate 89 between mile markers 31 and 56.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4351 7231 4368 7224 4364 7181 4338 7197
TIME...MOT...LOC 2002Z 287DEG 21KT 4358 7219
Kimble
Special weather statement, Jul 10, 3:05 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Gray ME
405 PM EDT TUE JUL 10 2018
MEZ014-021-022-102030-
Interior Waldo-Southern Somerset-Kennebec-
405 PM EDT TUE JUL 10 2018
...STRONG THUNDERSTORMs WILL AFFECT NORTHEASTERN KENNEBEC...
NORTHWESTERN WALDO AND SOUTHEASTERN SOMERSET COUNTIES...
At 403 PM EDT, a couple of strong thunderstorms were located a few
miles west of Pittsfield and also Clinton, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with
these storms.
Locations impacted include...
Fairfield, Pittsfield, Thorndike, Skowhegan, Clinton, Unity, Benton,
Canaan, Hartland, Cornville, Dixmont, Burnham, Brooks, Detroit,
Jackson, Palmyra, Troy and Monroe.
This includes Interstate 95 between mile markers 133 and 156.
LAT...LON 4455 6903 4460 6967 4489 6962 4487 6930
4473 6927 4472 6925 4473 6920 4464 6918
4467 6901
TIME...MOT...LOC 2003Z 280DEG 18KT 4480 6954
JC